MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; VASCULAR EMBOLIZATION DEVICE
Model Number 100408HFRM-V-A2
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was received by the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during placement of the second coil in an aneurysm, the previously placed coil was dislocated and stretched, and the second coil could not advance into the aneurysm.During the attempt to withdraw the second coil, the coil detached in the microcatheter.Part of the detached coil remains in the aneurysm and part of the coil is in the parent vessel.No additional intervention was performed and there was no reported patient injury.The patient woke up immediately after the procedure and had no abnormal symptoms.The patient's current condition is reported to be "normal.".
 
Additional Manufacturer Narrative
Only the delivery pusher was returned for evaluation, which was found to meet specifications.The distal section displayed evidence of thermal detachment with a v-grip controller.The implant coil was not returned for evaluation.The monofilament inside of the pusher section displayed a tail shape, which is produced by excessive handling force.Two fluoroscopic images provided by the customer were reviewed by a product safety physician, who found both images to be consistent with the complaint.Based upon the investigation analysis and available information, the reported complaint is confirmed; the implant coil was detached by handling force during the retraction process.However, it cannot be determined when and where the reported damage occurred.The heater coil was activated using a detachment controller, but the monofilament did not have any activation mark on it.The root cause cannot be determined without the missing components (implant coil, introducer).

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10429313
Report Number2032493-2020-00212
Device Sequence Number2898831
Product Code KRD
UDI-Device Identifier00816777023513
UDI-Public(01)00816777023513(11)200309(17)250228(10)2003095PF
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number100408HFRM-V-A2
Device Catalogue Number100408HFRM-V
Device Lot Number2003095PF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight65